| Model Number |
776400 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
05/18/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
Event or Problem Description
It was reported that the survey respondent stated that the patient experienced stone formation, ureteral reflux, ureteral erosion prior to the device placement and loss of renal function, ureteral aperistalsis complications were directly attributable to the device and stent placement was needed for ureteral aperistalsis in relation to inlay versafit multi-length ureteral stent with nicore nitinol/nitinol guidewire 4.7fr 22cm-32cm.Medical intervention was unknown.
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned.A potential root cause could not be determined due to lack of information.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿indications for use: the bard® inlay¿ and bard® inlay¿ versafit¿ ureteral stent with suture are indicated to relieve obstruction in a variety of benign, malignant and post-traumatic conditions in the ureter such as presence of stones and/or stone fragments, or other ureteral obstructions such as those associated with ureteral stricture, carcinoma of abdominal organs, retroperitoneal fibrosis or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.Contraindications: there are no known contraindications to use.Precautions: for single use only.Do not resterilize.Do not use if the package or product is damaged.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Suture may be cut off prior to stent placement.Remove suture prior to placement for pediatric patients.Exercise care.Tearing of the stent can be caused by sharp instruments.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.Care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation.With any ureteral stent, migration is a possible complication which could require medical intervention for removal.Selection of too short a stent may result in migration.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.Directions for use: determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Submerge stent in sterile water to activate the coating.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).**(see below for proper placement directions on the multi-length ureteral stent.) withdraw the guidewire slowly.The stent will form a pigtail automatically.Carefully remove the push catheter.Activate the guidewire coating according to the ¿instructions for use¿ found within the guidewire packaging.Multi-length ureteral stent placement: to accurately size this stent count the marker bands as it is being advanced into the ureter.The first large band indicates the 22cm length.The second and third bands indicate 24cm and 26cm lengths respectively.The last large band is the 28cm length.If you need to place for the 30cm and 32cm lengths, use the attached suture or endoscopic forceps to gently pull back on the stent unwinding the coil from the kidney.Note: final adjustment, if necessary, can be made with endoscopic forceps.Stents can be removed easily by gentle withdrawal traction on the suture or by use of endoscopic forceps.Fluoroscopy facilitates stent placement; however, standard radiography may be used.The suture may be removed prior to placement or may be removed once indwelling by using an appropriate cystoscopic instrument." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
Event or Problem Description